Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 70, NWS Milwaukee, WI

September 2, 2010Dane County, Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 2, 2010, 6:21 PM CDT for Dane County, Jefferson County, Rock County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2010, 6:21 PM CDT (23:21 UTC)
Expired
Sep 2, 2010, 7:00 PM CDT
In force
39 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dane County, WI, Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 44 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:24 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Sep 2, 3:24 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT THU SEP 2 2010

.SHORT TERM...

THE SFC COLD FRONT WAS SITUATED ACROSS SOUTHEAST MN AND CENTRAL IA
THIS AFTERNOON. .ALONG THE AXIS OF VORTICITY ADVECTION. THERE WERE
THUNDERSTORMS ALONG THE FRONT...AS WELL AS JUST AHEAD OF THE FRONT
IN WESTERN WI. MUCH OF THE MORNING CLOUD DEBRIS CLEARED AND CU
DEVELOPED ACROSS THE CWA THIS AFTERNOON. TEMPS WARMED INTO THE UPPER
70S TO AROUND 80...AND SFC BASED CAPE VALUES INCREASED TO 1500 TO
2000 J/KG. BULK SHEAR OVER THE CWA WILL BE INCREASING AS THE FRONT
GETS CLOSER. 0-1KM SHEAR WILL STAY PRETTY MINIMAL. HELICITY VALUES
WILL REMAIN FAIRLY LOW AS WELL...SINCE WINDS WILL BE ALMOST
UNIDIRECTIONAL. LAPSE RATES ARE NOT TOO IMPRESSIVE.

CAN/T RULE OUT ISOLATED SEVERE THUNDERSTORM THREAT AHEAD OF THE
FRONT THIS AFTERNOON GIVEN THE INCREASING SHEAR AND CAPE VALUES.
MAIN THREAT WOULD BE STRONG WINDS AND MARGINALLY SEVERE
HAIL...ALTHOUGH A BRIEF WEAK TORNADO IS NOT OUT OF THE QUESTION.

MAIN MODE OF CONVECTION ALONG THE FRONT WILL MOST LIKELY BE LINEAR.
IT WILL PROBABLY ORGANIZE INTO A LINE WEST OF WI AND THEN MAKE ITS
WAY ACROSS THE CWA LATE IN THE AFTERNOON THROUGH VERY EARLY EVENING
AS IT WEAKENS. MAIN THREAT IS DAMAGING WINDS.

TONIGHT...FORECAST CONFIDENCE MEDIUM.

THE FRONT IS EXPECTED TO CLEAR THE EASTERN CWA BY 03Z. DRY AIR
BEHIND THE FRONT SHOULD ALLOW FOR A BRIEF PERIOD OF CLEARING
SKIES...BUT THEN FILL BACK IN AS COLD AIR ADVECTION AROUND THE
DEEPENING UPPER LOW PRODUCES STRATUS. DEWPTS WILL SLOWLY COME DOWN
BEHIND THE FRONT...AND MIN TEMPS SHOULD DROP INTO THE 50S BY FRI
MORNING.

FRIDAY...FORECAST CONFIDENCE MEDIUM.

THE 500MB CLOSED LOW AND SUBSEQUENT SFC LOW WILL CONTINUE TO DEEPEN
AS IT CROSSES ONTARIO AND LAKE SUPERIOR. A COUPLE OF VORT MAXES WILL
ROTATE AROUND THE UPPER LOW...STAYING CONCENTRATED OVER NORTHERN WI.
THE SFC PRESSURE GRADIENT WILL BE STRONGEST OVER NORTHERN WI...BUT
CONSISTENTLY STRONG OVER SOUTHERN WI AS WELL FOR MOST OF THE DAY.
THE PRESSURE GRADIENT WILL RELAX A BIT BY 00Z SAT AND SIGNIFICANTLY
BY 06Z.

WINDS WILL BE THE MAIN FORECAST CONCERN FOR FRIDAY. MODEL SNDGS ARE
CONSISTENTLY SHOWING 35KT AT 1000FT WITH DEEP MIXING TO AT LEAST
850MB. THEREFORE...SFC WINDS COULD BE SUSTAINED 15 TO 25MPH...WITH
GUSTS OF 35 TO 40MPH. THIS IS JUST BELOW THE WIND ADVISORY CRITERIA.
WILL NOT GO WITH A WIND ADVISORY AT THIS TIME...BUT WILL NEED TO
KEEP AN EYE ON THE NEXT COUPLE OF MODEL RUNS FOR STRONGER WIND
POTENTIAL.

THE OTHER STORY OF THE DAY WILL BE THE POTENTIAL FOR SHOWERS. 850MB
TEMPS WILL DROP TO 3 TO 5C ON FRI AFTERNOON...ALLOWING FOR DECENT
LOW LEVEL LAPSE RATES AND PLENTY OF BROKEN CU. CLOUDS ARE EXPECTED
TO BECOME THICK ENOUGH TO PRODUCE SCATTERED SHOWERS...ESPECIALLY IN
THE AFTERNOON. LAPSE RATES DO NOT LOOK STEEP ENOUGH TO SUPPORT
THUNDERSTORMS...SO KEPT MENTION OF THUNDER OUT OF FCST. THE CHANCE
FOR PRECIP WILL BE LESS TOWARD THE IL BORDER. SHOWER ACTIVITY IS
EXPECTED TO END BY 00Z OR 01Z SAT.

SATURDAY...FORECAST CONFIDENCE HIGH.

HIGH PRESSURE WILL WEDGE ITS WAY INTO THE UPPER MIDWEST. MODEL SNDGS
SHOW A DRY COLUMN...BUT WITH THE POSSIBILITY OF SOME CU DEVELOPMENT
IN THE AFTERNOON. WINDS WILL BE IN THE 20 TO 25KT RANGE JUST OFF THE
SFC...SO IT WILL BE A BIT BREEZY...BUT NOT AS BREEZY AS FRIDAY.

THERE WILL BE QUITE A BIT OF SUNSHINE THROUGHOUT THE DAY...BUT WITH
850MB TEMPS AROUND 5C...MAX SFC TEMPS SHOULD ONLY REACH THE MID 60S.

SKIES WILL CLEAR SAT NIGHT AND WINDS WILL DIE DOWN. DEWPTS AND TEMPS
WILL BE IN THE 40S OVERNIGHT.

.LONG TERM...
SUNDAY...FORECAST CONFIDENCE MEDIUM.

WEAK WARM AIR ADVECTION WILL RESUME ACROSS SOUTHERN WI ON SUN. 850MB
TEMPS INCREASE TO 12 TO 14C. HIGH TEMPS WILL BE BACK INTO THE 70S.
THERE SHOULD BE INCREASING CLOUDS IN THE AFTERNOON WITH THE WAA.

SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE LOW.

THERE IS MILD AGREEMENT WITH BRINGING CHANCE OF SHOWERS INTO
SOUTHERN WI SUN NIGHT WITH CONTINUED WAA...A 500MB SHORTWAVE...AND
THE LEFT EXIT REGION OF THE UPPER JET SUPPORT. AS THE SFC LOW LIFTS
FROM NE TO WESTERN MN...MODELS SHIFT MOST OF THE PRECIP NORTH OF THE
CWA. KEPT MENTION OF CHANCE THROUGH TUE NIGHT AS THE 850MB FRONT
SLIPS SOUTH ACROSS WI.

WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE VERY LOW.

THERE IS A LOT OF DISAGREEMENT BETWEEN THE ECMWF AND GFS IN THE
EXTENDED. THE ECMWF KEEPS THE 850MB FRONT STALLED OVER CENTRAL WI
AND THE UPPER JET ALONG THE US/CANADIAN BORDER...WHILE THE GFS HAS
THE MAIN 850MB FRONT SOUTH ACDROSS CENTRAL IL AND A SECONDARY FRONT
OVER CENTRAL WI...AND THE UPPER JET DRAPED ACROSS WI.
THEREFORE...ECMWF KEEPS THE CHANCE FOR THUNDERSTORMS OVER THE CWA
THROUGH FRIDAY AND THE GFS KEEPS THE CWA DRY ON WED/THU. THERE IS
ANOTHER LOW PRESSURE SYSTEM PROGGED TO CROSS THE UPPER MIDWEST ON
FRI...AND BOTH MODELS AGREE ON THAT SCENARIO.

&&

.AVIATION...EXPECT LINE OF THUNDERSTORMS TO MOVE ALONG COLD FRONT
ACROSS TAF SITES LATE THIS AFTERNOON AND THIS EVENING. THEY SHOULD
AFFECT KMSN BETWEEN 22Z THURSDAY AND 02Z FRIDAY...AND THE EASTERN
SITES BETWEEN 00Z AND 05Z FRIDAY. PREVAILING MVFR VISIBILITIES AND
VFR CEILINGS EXPECTED DURING THIS TIME...WITH IFR VISIBILITIES
POSSIBLE AT TIMES. BRIEF GUSTY WINDS MAY ALSO OCCUR WITH THE STORMS.

WIND SHIFT EXPECTED WITH THE COLD FRONTAL PASSAGE...WITH WINDS
SHIFTING FROM THE SOUTH SOUTHWEST TO WEST NORTHWEST BY 02Z FRIDAY AT
KMSN...AND BY 05Z FRIDAY AT THE EASTERN SITES. WINDS WILL QUICKLY
BECOME GUSTY AFTER THE FRONTAL PASSAGE...WITH GUSTS TO 25 KNOTS
POSSIBLE AFTER 06Z FRIDAY.

SUSTAINED WEST NORTHWEST WINDS TO 20 KNOTS...WITH GUSTS TO 30
KNOTS...WILL CONTINUE THROUGH FRIDAY...WITH GOOD MIXING OF LOW LEVEL
WINDS TO THE SURFACE. VFR BROKEN CUMULUS DECK IS EXPECTED ON FRIDAY.
SCATTERED SHOWERS ARE POSSIBLE DURING THE AFTERNOON WITH PASSING
UPPER LEVEL DISTURBANCES. FOR NOW...LEFT VICINITY MENTION IN TAFS.

&&

.MARINE...LINE OF THUNDERSTORMS EXPECTED TO MOVE ACROSS THE
NEARSHORE WATERS THIS EVENING. BRIEF GUSTY WINDS ARE POSSIBLE WITH
ANY OF THE STORMS.

IN THE WAKE OF THE FRONTAL PASSAGE...A TIGHT PRESSURE GRADIENT AND
VIGOROUS DOWNWARD MIXING OF 30 KNOT 1000 FOOT WINDS TO THE SURFACE
ARE EXPECTED LATER TONIGHT THROUGH SATURDAY. THUS...FREQUENT WIND
GUSTS TO 30 KNOTS ARE EXPECTED ACROSS THE NEARSHORE WATERS DURING
MOST OF THIS PERIOD.

MODELS SHOW SOME POTENTIAL FOR 35 KNOT WINDS AT 1000 FEET MIXING
DOWN TO THE SURFACE FRIDAY AFTERNOON AND NIGHT. GIVEN STRONG COLD
AIR ADVECTION AND DOWNWARD MOTION...IT WOULD BE POSSIBLE FOR THE 35
TO 40 KNOT WINDS ABOVE 1000 FEET TO MIX DOWN. NOT CONFIDENT IN THIS
OCCURRING YET.

FOR NOW...WILL KEEP SMALL CRAFT ADVISORY GOING FROM 06Z FRIDAY UNTIL
20Z FRIDAY...AND GALE WATCH GOING FROM 20Z FRIDAY TO 12Z SATURDAY
ACROSS THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY FROM 1 AM TO 3 PM CDT FRIDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...13/MRC
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Sep 2, 3:35 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU SEP 2 2010

WIZ046-047-051-052-056>060-062>072-030900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WISCONSIN LATE
THIS AFTERNOON AND THIS EVENING...AS A COLD FRONT MOVES THROUGH THE
AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS
TIME. DAMAGING WINDS WOULD BE THE PRIMARY HAZARD...ALONG WITH A RISK
OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WEST WINDS ARE EXPECTED FRIDAY AFTERNOON AND NIGHT...WITH
GUSTS TO NEAR 40 MPH POSSIBLE...AS A STRONG PRESSURE GRADIENT
DEVELOPS OVER THE AREA WITH DEEPENING LOW PRESSURE.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY...AS A WARM FRONT AND COLD FRONT MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

LMZ643>646-030900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE NEARSHORE WATERS THIS
EVENING...AS A COLD FRONT MOVES ACROSS THE AREA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS DURING THIS TIME. DAMAGING WINDS WOULD
BE THE PRIMARY HAZARD...ALONG WITH A RISK OF LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT LATER TONIGHT...FOR GUSTY WEST
WINDS IN THE WAKE OF A DEPARTING COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AND EARLY FRIDAY
AFTERNOON...WITH A GALE WATCH FROM LATE FRIDAY AFTERNOON THROUGH
EARLY SATURDAY MORNING. LOW PRESSURE WILL INTENSIFY AND MOVES ACROSS
THE NORTHERN GREAT LAKES DURING THIS TIME. THE GUSTY WEST WINDS WILL
GENERATE HIGH WAVES. GUSTY NORTHWEST WINDS AND HIGH WAVES SHOULD
LINGER ON SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY...AS A WARM FRONT AND COLD FRONT MOVE THROUGH THE REGION.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Sep 2, 5:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CDT THU SEP 2 2010

WIZ057-058-063-064-022315-
COLUMBIA-DANE-DODGE-JEFFERSON-
510 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DANE COUNTY...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WAUNAKEE...MOVING EAST AT 40
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MADISON TRUAX AIRPORT...                    WINDSOR...
  TOKEN CREEK...        MORRISONVILLE...      DE FOREST...
  ARLINGTON...          SUN PRAIRIE...        EAST BRISTOL...
  DEANSVILLE...         OTSEGO...             DEANSVILLE...
  DOYLESTOWN...         DOYLESTOWN...         COLUMBUS...
  DANVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MBK
Special weather statement, Sep 2, 5:21 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 PM CDT THU SEP 2 2010

WIZ051-058-022300-
DODGE-FOND DU LAC-
521 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING INTO SOUTHERN FOND DU LAC COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAUPUN...MOVING EAST AT 25 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OAKFIELD BY 540 PM CDT...
  LOMIRA BY 550 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KUHLMAN
Special weather statement, Sep 2, 5:31 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 PM CDT THU SEP 2 2010

WIZ057-058-063-022330-
COLUMBIA-DANE-DODGE-
531 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DANE COUNTY...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WINDSOR...MOVING EAST AT 30 MPH.

FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EAST BRISTOL...       FALL RIVER...         COLUMBUS...
  DANVILLE...           REESEVILLE...         SOUTH BEAVER DAM...
  LEIPSIG...            LOWELL...             CLYMAN...
  BEAVER DAM...         MINNESOTA JUNCTION... BURNETT...
  JUNEAU DODGE AIRPORT...                     JUNEAU...
  HUSTISFORD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MBK
Local storm report, Sep 2, 5:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT THU SEP 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             1 E MADISON TRUAX AIRPO 43.14N 89.31W
09/02/2010  E0.25 INCH       DANE               WI   TRAINED SPOTTER

&&

FRANKS
Special weather statement, Sep 2, 5:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT THU SEP 2 2010

WIZ056-057-062-063-067>069-022330-
COLUMBIA-DANE-GREEN-IOWA-LAFAYETTE-ROCK-SAUK-
545 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL WISCONSIN...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
REEDSBURG TO 11 MILES NORTHWEST OF MOUNT HOREB TO 26 MILES SOUTHWEST
OF MOUNT HOREB...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MOUNT HOREB AND SAUK CITY BY 550 PM CDT...
  WISCONSIN DELLS AND DEVILS LAKE STATE PARK BY 555 PM CDT...
  MIDDLETON BY 600 PM CDT...
  WAUNAKEE AND VERONA BY 605 PM CDT...
  I90/94 WI RIVER BRIDGE AND MADISON TRUAX AIRPORT BY 610 PM CDT...
  PORTAGE AND OREGON BY 615 PM CDT...
  PARDEEVILLE BY 620 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MBK
Special weather statement, Sep 2, 6:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT THU SEP 2 2010

WIZ057-058-063>065-068>070-030000-
COLUMBIA-DANE-DODGE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA-
613 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING ACROSS DANE COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF DE
FOREST TO 4 MILES SOUTHWEST OF OREGON...MOVING EAST AT 65 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CAMBRIA AND STOUGHTON BY 620 PM CDT...
  RANDOLPH AND MARSHALL BY 625 PM CDT...
  WATERLOO AND LAKE RIPLEY BY 630 PM CDT...
  JEFFERSON AND FORT ATKINSON BY 635 PM CDT...
  JUNEAU DODGE AIRPORT AND WATERTOWN AIRPORT BY 640 PM CDT...
  MAYVILLE AND HUSTISFORD BY 645 PM CDT...
  THERESA AND PALMYRA BY 650 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:38 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more7 hr
Sep 2, 3:32 AM CDTGale WatchMKX24 hr
Sep 2, 5:05 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk40 min
Sep 2, 5:48 PM CDTAreal Flood AdvisoryMKXDane3 hr
Sep 2, 6:50 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Washington, Waukesha40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.